Texas, 2019Tornadoes and Damaging Winds in Texas, March 13 to 14, 2019
March 13 to 14, 2019 · NWS FWD · 39 events in 18 counties and zones
An intense upper level storm system ignited a line of strong to severe thunderstorms, which marched across North and Central Texas during the early morning hours of March 13. A broad swath of wind damage occurred along the Interstate 20 corridor including the Dallas-Fort Worth Metroplex.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $271,000
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense upper level storm system ignited a line of strong to severe thunderstorms, which marched across North and Central Texas during the early morning hours of March 13. A broad swath of wind damage occurred along the Interstate 20 corridor including the Dallas-Fort Worth Metroplex.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 12, 11:43 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 12, 11:43 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1243 AM CDT Wed Mar 13 2019
.AVIATION...
/06Z TAFs/
Concerns - Gusty southeasterly winds continuing through the
morning ahead of the line of storms. Timing of the squall line
expected to sweep through all of North and Central Texas TAF
sites. Windy conditions once again Wednesday afternoon.
The strong low level jet, sampled by area radars, has shown
very strong winds between 2000-5000 feet above the surface. KDYX
was sampling winds of 70+ kts starting at around 4500 feet,
meanwhile, KFWS had 60+ kts at around 3000 feet. Given decent
moment transfer towards the ground, wind speeds as high as 45 kts
have been reported mainly across North Texas. As mentioned above,
these winds will continue given the presence of the strong LLJ
remaining until the line of storms clears the region.
A line of storms will approach the Dallas/Fort Worth area
terminals from the west by 10Z, and clear the eastern TAF sites by
12Z. For Waco, a similar trend is expected with the line of storms
arriving closer to 12Z. Along with the heavy rain, gusty winds
can be expected with the storms. There continues to be a threat
for damaging winds along the leading edge of the storms. While
the heavy rain is occurring, cigs will likely decrease into the
IFR category, but quickly return to MVFR once the storms move to
the east.
A brief lull in the windy conditions is expected mid to late
morning before westerly winds pick up in in response to the
deepening surface low across Oklahoma and Kansas. Winds in the
afternoon will be gusting upwards of 30 kts, but given the
southerly component, crosswind issues should be minimal to north-
south oriented runways.
Winds will decrease after sunset as the lower atmosphere decouples
from the higher winds aloft. Skies will clear, leading to VFR
conditions with a continuation of the southwesterly winds, albeit
much lower wind speeds compared to the afternoon hours.
Hernandez
&&
.UPDATE... /Issued 1119 PM CDT Tue Mar 12 2019/
The main forecast update was to the very near term weather
conditions as the winds have significantly increased through the
late evening hours. A wind advisory is now in effect for all of
North and Central Texas as sustained winds are now between 25-35
mph, with gusts as high as 50 mph. The windy conditions will
continue through the night as the low level jet is expected to
continue into early Wednesday morning.
Otherwise, no changes were made to the overnight severe weather
potential. As of 11pm Tuesday, the line extended from Lubbock to
Midland to Fort Stockton in West Texas. This line is continuing
to race to the east at around 50 mph. The main threat associated
with the line of storms will be damaging winds, but an embedded
tornado cannot be ruled out given the strong low level shear.
A decrease in instability east of I-35 will likely lead to a
slight weakening of the thunderstorms as they pass to the eastern
half of North and Central Texas. Given the longevity of heavy rain
in one particular location will likely be short, the flash
flooding threat appears to be low.
Low temperatures tonight will remain on the warm side east of
I-35 as this area will not see the arrival of the cold front until
Wednesday. For areas west of I-35, temperatures in the lower to
mid 50s can be expected.
Hernandez
&&
.SHORT TERM... /Issued 342 PM CDT Tue Mar 12 2019/
/Tonight through Wednesday night/
Outside of some patchy drizzle, most precipitation has ended
across the forecast area this afternoon. Stubborn low clouds have
remained, with GOES-16 visible imagery only just now showing the
first signs of some thinning out over the far southern counties.
Temperatures there have warmed into the low 70s there, with low
60s elsewhere. After midnight tonight, a strong low level jet is
expected to develop and move into the area from the west. Even
with the low clouds remaining, the strength of 850mb winds at 50
to 70 knots will likely allow strong winds to mix down to the
surface. Have issued a Wind Advisory for tonight through 7 AM CDT
for the entire forecast area.
The squall line should be racing into the forecast area beginning
after 1 AM CDT, into and through the DFW Metroplex between 4 to 6
AM CDT and exiting eastern counties around 10 AM CDT. Ample deep
layer shear and the above mentioned low level jet will bring the
potential for 60 to 70 mph damaging winds as the primary severe
threat. The lack of instability should temper the embedded tornado
threat and also the hail potential with the line. Having said
that, the squall line will be surface based and thus the damaging
wind threat will continue through the I-35 corridor, before
eventually waning across the far eastern zones. We will continue
to monitor the possibility of higher instability tonight based on
the temperature and dew point trends this evening. If instability
is higher than expected, the possibility of tornadoes could
increase so stay tuned to forecast updates. Despite the
unseasonably high moisture content, the squall line will be moving
fast enough across the area to prevent much in the way of flood
or flash flooding threat outside of short term concerns in urban
areas. Rainfall totals of about 1 to 1.5 inches are expected
areawide.
Stratiform rainfall will linger behind the line through the
morning hours, and as the rainfall exits, southwest winds will
increase to 20 to 30 knots behind the front tomorrow afternoon.
Another wind advisory will be needed for that timeframe over
most of the area. We will evaluate this later tonight since there
will be a decent lull in the winds tomorrow morning behind the
line of storms. Have bumped up temperatures from the blended
guidance to be closer to MOS guidance as southwesterly flow and
clearing skies behind the front should allow temperatures to reach
the low to mid 70s areawide.
99
&&
.LONG TERM... /Issued 342 PM CDT Tue Mar 12 2019/
/Wednesday night though Tuesday/
After a windy and warm afternoon Wednesday behind the morning
squall line, drier, cooler but continued windy conditions will
prevail Wednesday night through Thursday. The clearing skies and
increasing cold air advection will be offset by the breezy
northwest winds, keeping overnight lows in the mid 40s to the
lower 50s. Highs Thursday will be slightly below seasonal normals
ranging from the the mid 50s in the northwest to the mid 60s in
the southeast.
The weather pattern over the Lone Star State will be relatively
quiet on the weekend with westerly winds aloft and dry north to
northeast low level flow. Temperatures will slowly warm through
the weekend with decreasing cold air advection. However, the
weekend will start out on the cold side with lows in the 30s
Saturday morning and afternoon highs in the 50s. Sunday should be
a bit warmer with highs in the lower 60s, but there will be more
clouds around due to a passing shortwave trough. There should not
be enough moisture in the lower atmosphere to support any
precipitation with this disturbance.
Brief subsidence will move in Sunday night ahead of another weak
shortwave expected on Monday. This disturbance will also have very
limited low level moisture to work with and will come through dry.
Highs Monday will be in the 60s.
Low level moisture will start a steady return Monday night
through Tuesday with a developing low pressure system across the
Northern Plains. The increase in moisture will result in more mild
temperatures with highs ranging from the middle 60s to the lower
70s and lows in the 40s.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 52 61 38 54 36 / 5 0 0 0 0
Waco 50 63 39 56 36 / 5 0 0 0 0
Paris 52 59 36 53 33 / 5 0 0 0 0
Denton 50 60 36 54 33 / 5 0 0 0 0
McKinney 50 60 36 53 34 / 5 0 0 0 0
Dallas 54 62 39 55 38 / 5 0 0 0 0
Terrell 50 62 37 54 35 / 5 0 0 0 0
Corsicana 52 61 39 55 38 / 5 0 0 0 0
Temple 49 64 39 56 36 / 5 0 0 0 0
Mineral Wells 48 60 34 54 33 / 5 0 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 AM CDT this morning for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
&&
08
Hazardous weather outlook, Mar 12, 9:24 PM CST, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1024 PM CDT Tue Mar 12 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140330-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1024 PM CDT Tue Mar 12 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight.
A line of severe storms has developed across West Texas. This line
will continue moving eastward through the night. Damaging winds will
be the primary hazard, but a brief tornado can't be ruled out.
Although the storms may produce heavy rain, the fast- moving nature
of the line should limit flooding concerns.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
At daybreak Wednesday morning, a line of strong thunderstorms may be
ongoing east of the I-35 corridor. Gusty winds and frequent lightning
will be the primary hazards. The storms will move east of the region
by midday Wednesday.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested after midnight tonight.
Thunderstorm Wind, Eastland
- When
- March 13, 2:00 AM CST
- Where
- Eastland County, 0.69 mi N of Rising Star
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 32.110, -98.970
A social media report indicated downed power lines just north of the city of Rising Star, TX.
Thunderstorm Wind, Jack
- When
- March 13, 2:10 AM CST
- Where
- Jack County, Bryson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.170, -98.380
Emergency management reported power poles down and mobile home damage in the city of Bryson, TX.
Tornado, Palo Pinto
- When
- March 13, 2:25 AM CST to 2:28 AM CST
- Where
- Palo Pinto County, 0.75 mi NE of Mineral Wells to 2.42 mi NNE of (Mwl)mineral Wells A
- Rating
- EF1
- Path length
- 2.3 mi
- Path width
- 250 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.809, -98.092
This tornado developed immediately east of downtown Mineral Wells, in |an industrial area. Initial damage was confined to some sheet metal|roofing removed from a manufacturing storage building. As the tornado|moved east, it produced EF-0 scale damage to commercial signage|and roofs along the US 180 corridor. Windspeed intensity appeared to |increase along US 180 from the Garrett Morris Parkway intersection eastward,|with enhanced signage, roof, utility pole and tree damage observed. A commercial|automotive repair center located just southeast of Mineral Wells High School|sustained significant roof and wall damage consistent with low end EF-1 intensity|tornadic winds. The tornado appeared to dissipate near the intersection of|US 180 and Washington Road.
Thunderstorm Wind, Palo Pinto
- When
- March 13, 2:28 AM CST
- Where
- Palo Pinto County, 1.38 mi N of (Mwl)mineral Wells A
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.800, -98.070
Emergency management reported damage to several buildings at Mineral Wells High School.
Thunderstorm Wind, Palo Pinto
- When
- March 13, 2:30 AM CST
- Where
- Palo Pinto County, Mineral Wells
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.800, -98.100
Mineral Wells Automated Surface Observation System reported a wind gust of 59 MPH.
Tornado, Parker
- When
- March 13, 2:37 AM CST to 2:39 AM CST
- Where
- Parker County, 1.18 mi SSE of Adell to 1.45 mi ESE of Adell
- Rating
- EF1
- Path length
- 0.75 mi
- Path width
- 250 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.865, -97.910
This tornado formed along Cabaniss Lane, just south of New Authon Road, in |northwest Parker County. Minor tree trunk and branch damage was oriented in |a convergent pattern along and east of Cabaniss Lane. The tornado tracked east|northeast, seriously impacting a site-built frame home located on FM 1885 |just south of New Authon/Precinct Road. Most of the home's wood rafter roof,|clad in plywood and sheet metal, was removed from the home and deposited in|the front yard of the residence. Minor damage was observed to trees and |outbuildings in the vicinity of the home. Significant damage also occurred|to a metal-clad commercial building located approximately 200 yards southeast|of this home. Metal roof cross members were severely twisted on this building,|and most of the sheet metal roofing was removed and deposited along FM 1885.|The tornado crossed FM 1885 and continued for a short distance, producing |minor tree damage. It ultimately dissipated as it reached Precinct Road,|just east of FM 1885.
Thunderstorm Wind, Parker
- When
- March 13, 3:13 AM CST
- Where
- Parker County, 1.88 mi ENE of Weatherford Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.760, -97.650
Amateur radio reported 8-inch diameter trees blown down in the city of Willow Park, TX.
Thunderstorm Wind, Hood
- When
- March 13, 3:14 AM CST
- Where
- Hood County, 1.75 mi E of Mambrino
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.380, -97.720
A private weather station approximately 7 miles southeast of the city of Granbury, TX measured a wind gust of 65 MPH.
Thunderstorm Wind, Hood
- When
- March 13, 3:14 AM CST
- Where
- Hood County, 7 mi SE of Granbury
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.378, -97.715
A 65 MPH wind gust was measured by Wunderground Station KTXGRANB110 approximately 7 miles southeast of Granbury, TX.
Thunderstorm Wind, Hood
- When
- March 13, 3:14 AM CST
- Where
- Hood County, 7 mi SE of Granbury
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.378, -97.715
An 80 MPH wind gust was measured by Wunderground station KTXGRANB71 approximately 7 miles southeast of Granbury, TX.
Thunderstorm Wind, Montague
- When
- March 13, 3:15 AM CST
- Where
- Montague County, Bowie
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.570, -97.850
The Bowie, TX Automated Weather Observation System measured a wind gust of 61 MPH.
Thunderstorm Wind, Tarrant
- When
- March 13, 3:23 AM CST
- Where
- Tarrant County, 0.58 mi E of Ft Worth
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.750, -97.340
A 75 MPH wind gust was measured at Fort Worth Naval Air Station.
Thunderstorm Wind, Johnson
- When
- March 13, 3:25 AM CST
- Where
- Johnson County, Godley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.450, -97.530
Emergency management reported trees down and roof damage in the city of Godley, TX.
Thunderstorm Wind, Johnson
- When
- March 13, 3:30 AM CST
- Where
- Johnson County, Cleburne
- Measured
- 55 kt (63 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 32.350, -97.400
Emergency management reported one occupant injured in a small modular home just southwest of the city of Cleburne, TX.
Thunderstorm Wind, Tarrant
- When
- March 13, 3:30 AM CST
- Where
- Tarrant County, 1.1 mi ESE of (Ftw)meacham Arpt Ft
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.811, -97.334
A large section of the roof at the Diamond Hills Community Center was peeled back. The roofing material hit the HVAC unit and dislodged it.
Thunderstorm Wind, Denton
- When
- March 13, 3:40 AM CST
- Where
- Denton County, Sanger
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 33.370, -97.180
A social media report indicated that an 18-wheeler was flipped by thunderstorm winds on Interstate 35 near the city of Sanger, TX.
Thunderstorm Wind, Tarrant
- When
- March 13, 3:40 AM CST
- Where
- Tarrant County, 0.58 mi E of Ft Worth
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 32.750, -97.340
Several reports were received indicating power lines and power poles down, fences down and trees down across Tarrant County.
Thunderstorm Wind, Tarrant
- When
- March 13, 3:45 AM CST
- Where
- Tarrant County, 0.86 mi WSW of Ft Worth Mangham Arp
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 32.847, -97.214
A NWS employee reported 2 power poles snapped and one street lamp snapped along Davis Blvd between Harwood Dr and Emerald Hills Way.
Thunderstorm Wind, Tarrant
- When
- March 13, 3:45 AM CST
- Where
- Tarrant County, 1.25 mi WSW of Everman to 0.41 mi W of Everman
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 32.626, -97.301
Thunderstorm winds caused damage across parts of Everman in Tarrant County.
Thunderstorm Wind, Tarrant
- When
- March 13, 3:50 AM CST
- Where
- Tarrant County, Grapevine
- Measured
- 68 kt (78 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 32.930, -97.080
A broadcast media report indicated that a logistics facility on Airfield Drive at DFW Airport had major roof damage, causing multiple cars in the parking lot to be damaged.
Thunderstorm Wind, Tarrant
- When
- March 13, 3:52 AM CST
- Where
- Tarrant County, Grapevine
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.930, -97.080
A 78 MPH wind gust was measured by the Dallas/Fort Worth International Airport Automated Surface Observation System.
Thunderstorm Wind, Dallas
- When
- March 13, 4:00 AM CST
- Where
- Dallas County, Grand Prairie
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 32.750, -96.980
Emergency management measured a wind gust of 80 MPH in the city of Grand Prairie, TX.
Thunderstorm Wind, Dallas
- When
- March 13, 4:00 AM CST to 4:20 AM CST
- Where
- Dallas County, 1.9 mi WSW of Carrollton to 0.99 mi WNW of (Ads)addison Arpt Da
- Measured
- 65 kt (75 mph) measured gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.943, -96.932
Thunderstorm wind damage was reported across mostly the southern portions of Carrollton, stretching from the Valley Ranch are towards Addison Airport. The report from the EM mentioned: Traffic hazards/debris in the roadways at numerous locations, 10 locations with damage consisting of turned signal heads, missing signal heads, turned signal poles and missing visors, 7 locations where signs and pole were either knocked down or blown over, Business located at 1003 W. Crosby sustained significant roof damage, Shell gas station located at Crosby and I-35 sustained canopy damage, fence, shingle and tree damage across the city, one box trailer and one 18 wheeler blown over, Damage to Branch Creek Apartment Complex at 2250 Marsh Lane: Damage to building 8 which had a partial roof collapse and damage to the clubhouse building roof as well as potentially one other building on site.
Thunderstorm Wind, Collin
- When
- March 13, 4:12 AM CST to 4:18 AM CST
- Where
- Collin County, 1.53 mi SW of Renner
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 32.986, -96.750
Emergency management reported wind gusts of 77 MPH for 6 minutes at University of Texas-Dallas in Richardson.
Thunderstorm Wind, Dallas
- When
- March 13, 4:15 AM CST
- Where
- Dallas County, (Ads)addison Arpt Da
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.970, -96.830
The Dallas Addison Airport Automated Weather Observation System measured a wind gust of 71 MPH.
Thunderstorm Wind, Hill
- When
- March 13, 4:15 AM CST
- Where
- Hill County, Hillsboro Muni Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.050, -97.120
The Hillsboro, TX Automated Weather Observation System measured a wind gust of 63 MPH.
Thunderstorm Wind, Grayson
- When
- March 13, 4:15 AM CST
- Where
- Grayson County, Gunter to 0.62 mi E of Gunter
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.450, -96.750
Thunderstorm winds caused damage in several places in Gunter. Metal roofs were removed from a few barns, carports were damaged or destroyed, a camper was blown over on Main Street, fence damage was reported, and tree damage was also observed. Roof damage was also reported to homes, barns, and sheds. At Gunter High School, damage was reported to goal posts and outdoor athletic equipment.
Thunderstorm Wind, Ellis
- When
- March 13, 4:20 AM CST
- Where
- Ellis County, Italy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.180, -96.880
Ellis County Sheriff's Department reported a tractor trailer flipped by thunderstorm winds in the city of Italy, TX.
Thunderstorm Wind, Grayson
- When
- March 13, 4:20 AM CST
- Where
- Grayson County, Sherman
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.630, -96.570
The Sherman/Denison Airport Automated Weather Observation System reported a wind gust of 67 MPH.
Thunderstorm Wind, Ellis
- When
- March 13, 4:20 AM CST
- Where
- Ellis County, 0.61 mi WSW of Italy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.176, -96.889
The county fire chief reported wind damage to the elementary school in Italy and surrounding homes. The damage consisted of mostly peel up or off metal roofing and shingle damage. Tree limb damage was also observed.
Thunderstorm Wind, Collin
- When
- March 13, 4:21 AM CST
- Where
- Collin County, 0.88 mi WSW of Renner
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 32.995, -96.744
Emergency management reported a wind gust of 72 MPH Point North Park in the city of Richardson, TX.
Thunderstorm Wind, Dallas
- When
- March 13, 4:25 AM CST
- Where
- Dallas County, Dallas
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Social Media
- Coordinates
- 32.770, -96.780
Several social media reports indicated trees and fences knocked down across Dallas County along with a few reports of flipped tractor-trailers by thunderstorm winds.
Thunderstorm Wind, Collin
- When
- March 13, 4:25 AM CST
- Where
- Collin County, 2.21 mi SE of McKinney
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.178, -96.593
A 58 MPH wind gust was measured by the McKinney National Airport Automated Surface Observation System.
Thunderstorm Wind, Dallas
- When
- March 13, 4:30 AM CST to 4:35 AM CST
- Where
- Dallas County, 2.51 mi E of Rowlett
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.897, -96.527
About 20 homes were damaged on and around Coral Way in Rowlett. Roof, fence and tree damage was reported in this area. One home was missing a 4x8 foot section of the roof and the chimney.
Thunderstorm Wind, Navarro
- When
- March 13, 4:45 AM CST
- Where
- Navarro County, 2.38 mi SSE of Alliance Hall
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 31.940, -96.660
A cooperative observer at Navarro Mills Dam reported a wind gust of 61 MPH.
Thunderstorm Wind, Fannin
- When
- March 13, 4:50 AM CST
- Where
- Fannin County, Leonard
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.380, -96.250
Fannin County Sheriff's Department reported power lines and trees down in the city of Leonard, TX.
Thunderstorm Wind, Kaufman
- When
- March 13, 4:55 AM CST
- Where
- Kaufman County, 2.32 mi W of Mc Coy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -96.170
Emergency management reported several trees down and damage to a barn near the community of Ables Springs, approximately 9 miles northeast of the city of Terrell, TX.
Thunderstorm Wind, Van Zandt
- When
- March 13, 5:30 AM CST
- Where
- Van Zandt County, 1.81 mi NW of Phalba
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.440, -96.000
Van Zandt County Sheriff's Department reported roof damage northeast of Mabank, or about 11 miles southwest of the city of Canton, TX.
Thunderstorm Wind, Navarro
- When
- March 14, 12:30 AM CST
- Where
- Navarro County, 1.81 mi NE of Powell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.140, -96.310
Emergency management reported trees down and roof damage approximately 2 miles northeast of the city of Powell, TX.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Nebraska, March 13 to 31, 20193 deaths · $494 million · 97 events
- Blizzard in Colorado, March 13 to 14, 20193 deaths · $100,000 · 2 events
- Flash Flood and Flooding in Nebraska, March 13 to 16, 20191 death · $27 million · 34 events
- Cold in Nevada, March 13 to 14, 20192 deaths · 1 event
- Flash Flooding and Blizzard in Nebraska, March 13 to 21, 2019$49 million · 59 kt wind · 77 events
- Flooding in South Dakota, March 13 to 15, 2019$29 million · 25 events
- Flash Flooding and Flooding in Iowa, March 13 to 19, 2019$7.4 million · 53 events
- Blizzard and Winter Storm in South Dakota, March 13 to 14, 20191 death · 24 events
- Blizzard in Wyoming, March 13 to 14, 20191 death · 19 events
- Flooding in Iowa, March 13 to 15, 2019$21 million · 12 events
- Blizzard and High Wind in Colorado, March 13 to 14, 20191 death · 52 kt wind · 11 events
- Flooding in South Dakota, March 13 to 31, 2019$2.2 million · 50 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808686, 808687, 812822, 808688, 808695, 812823, 808689, 808696, 809348, 809349, 809327, 809328, 808690, 808691, 815441, 808692, 808693, 815431, 815574, 808694, 809329, 809336, 815434, 815440, 809338, 809340, 815430, 809331, 809341, 815424, 809342, 809334, 809343, 815437, 809344, 809345, 809346, 809347, 812821.